Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

184 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Fever and leg pain. Urine test showed pus cells and gram positive cocci in pairs. Meaning?

Answered by
Dr.
Dr. Das Arindam

General & Family Physician

Practicing since :2008

Answered : 1416 Questions

default
Posted on Tue, 29 Jan 2013 in Infections
Question: Few pus cells, few gram positive COCCI in pairs, chains what does this mean Doctor in urine culture report.
I am having fever and leg pain.
doctor
Answered by Dr. Das Arindam 36 minutes later
Hello,

Thank you for posting a query.

Look, cocci are the bacteria causing infection. Now, gram positive means the bacteria take positive staining in gram stain.

Now, bacetria can be found normally in urine. But, its number is important. In your case, i think it is not upto the XXXXXXX to call it an bacterial infection. But, your symptoms are quite suggestive. May be, it is the early stage. If the patient is on catheterization, then, it is very natural to have these bacteria in urine.

What you have to do is to consult with your treating doctor for clinical correlation. If the sensitivity test has been done, appropriate drug has to be given to control the infection. If the sensitivity test has not been done, then broad spectrum antibiotic should be given presumptively.

For leg pain, and fever, you can take nonsteroidal anti inflammatory agent like paracetamol. You have to take a Pantoprazole group of drug.

Hope, this information suffices. Let me know if you have any more question.

Regards.


Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,  
Drug/Medication
Medical Topics ,  

Recent questions on  Pantoprazole

doctor1 MD

yes, i am taking an 81mg dose of asprin daily. i take a coated asprin. my rhemuatalogist suggested i take protonix to releive stomach acid. i dont have any problems with my stomach or esophagus. i dont think i need this medicatin. what are your thoughts.

doctor1 MD

I recently had a baby 6 mos ago. Since then my stomach has been acting up-which I am seeing a gastrologist. I have been diagnosed with gastritis and am taking protonix in am and zantax 300 at night. (2 years ago had same stomach issue was scoped and took protonix for couple months and stomach issues went away until after pregnancy). This week I went in for a thorough check up and physical. My doc took blood tests-everything came back awesome except my vit B12 levels, which were at 183. With the hoiday weekend upon us everyone is gone now to ask questions. My doc told me to come in for B12 shot and then to do it once a month for 3 mos. They will then recheck to see course of action. Could my gastritis be the cause for the deficiency? and should I do the shots or take supplements. What course of action should I take. I would think if it is my stomach causing the issue supplementation wouldn t work if there is absorption problem. Stomach issues also run in my family and my aunt passed away from stomach cancer young. Is there another test I should be doing?

doctor1 MD

Can a person rebound for up to 4 to 12 weeks off of Protonix? I was prescribed Protonix after an endoscope showed I hade bile and gastritis. I didn t have reflux at the time, but one week after coming off of Protonix I have lots of reflux. Also, can Protonix increase the bile in the stomach if acid is not the problem?

doctor1 MD

I am 21 Years old with sever stomach pain an acid reflux and am currently taking protonix, which does not help at all i could not tell you the last time i slept all the way through the night. It constantly feels like someone is grabbing and twisting my insides.

doctor1 MD

Hi. I am a bit concerned about the dose of lorazepam that i take. 1mg split in 0.5 morning and evening. It's been 1 month since i started this treatment, along with 10 mg of Cipralex . My psychiatrist said to stay another month on lorazepam due to...

doctor1 MD

I have fluttering in My upper stomach while sitting. Don't notice while standing. It appears worse when I breath out. Does not hurt just flutters

doctor1 MD

I am suffering from pemphigus vulgaris . Currently taking mmf 500mg and steriod 2.5 alternate days. My lesions are not healing up if my doctor puts me in taxim for 5 days it starts healing very fast. Wanted to know if there is any antibiotic which...